Alert archive / Kentucky / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Louisville, KY
NWS Louisville, KY issued this flash flood watch at Sep 5, 2011, 2:58 AM CDT for 12 counties in Kentucky. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2011, 2:58 AM CDT (07:58 UTC)
- Expired
- Sep 5, 2011, 7:38 PM CDT
- In force
- 17 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- None
Counties Adair County, KY, Allen County, KY, Barren County, KY, Casey County, KY, Clinton County, KY, Cumberland County, KY, Green County, KY, Lincoln County, KY, Metcalfe County, KY, Monroe County, KY, Russell County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WGUS63 KLMK 050758 FFALMK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 358 AM EDT MON SEP 5 2011 ...REMNANTS OF TROPICAL DEPRESSION LEE WILL BRING A THREAT OF FLASH FLOODING TO PORTIONS OF SOUTH-CENTRAL KENTUCKY... .THE LATEST FORECASTS SUGGEST THAT THE REMNANTS OF TROPICAL DEPRESSION LEE WILL MOVE NORTHEASTWARD INTO THE SOUTHERN APPALACHIAN MOUNTAINS BY LATE TUESDAY. THE DEEP MOISTURE ASSOCIATED WITH THE REMNANTS OF LEE AND A SLOW MOVING COLD FRONTAL BOUNDARY WILL RESULT IN A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF SOUTH-CENTRAL KENTUCKY THROUGH TUESDAY EVENING. KYZ064>067-073>078-081-082-051600- /O.NEW.KLMK.FF.A.0003.110905T0758Z-110907T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 358 AM EDT MON SEP 5 2011 /258 AM CDT MON SEP 5 2011/ ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KENTUCKY... INCLUDING THE FOLLOWING AREAS...ADAIR KY...ALLEN KY...BARREN KY...CASEY KY...CLINTON KY...CUMBERLAND KY...GREEN KY... LINCOLN KY...METCALFE KY...MONROE KY...RUSSELL KY AND TAYLOR KY. * THROUGH TUESDAY EVENING * WIDESPREAD RAINFALL IS EXPECTED TO CONTINUE THROUGH TUESDAY EVENING AS THE REMNANTS OF TROPICAL DEPRESSION LEE AND A SLOW MOVING COLD FRONT PUSH THROUGH THE REGION. RAINFALL WILL BE MODERATE TO HEAVY AT TIMES THROUGH TUESDAY EVENING. A TOTAL OF TWO TO FOUR INCHES OF RAINFALL CAN BE EXPECTED THROUGH THE PERIOD...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THIS AMOUNT OF RAINFALL COMBINED WITH THE HEAVY RAINFALL THAT FELL ON SUNDAY AFTERNOON...WILL LIKELY RESULT IN RISES ON AREA CREEKS AND STREAMS WHICH COULD RESULT IN FLASH FLOODING. IF YOU LIVE IN A FLOOD PRONE AREA...KEEP AN EYE ON WATER LEVELS AND BE PREPARED TO MOVE IF FLOODING BEGINS TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MJ
3 follow-up statements
765 WGUS63 KLMK 051524 FFALMK FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 1124 AM EDT MON SEP 5 2011 ...REMNANTS OF TROPICAL DEPRESSION LEE WILL BRING A THREAT OF FLASH FLOODING TO PORTIONS OF SOUTH-CENTRAL KENTUCKY... .THE LATEST FORECASTS SUGGEST THAT THE REMNANTS OF TROPICAL DEPRESSION LEE WILL MOVE NORTHEASTWARD INTO THE SOUTHERN APPALACHIAN MOUNTAINS BY LATE TUESDAY. THE DEEP MOISTURE ASSOCIATED WITH THE REMNANTS OF LEE AND A SLOW MOVING COLD FRONTAL BOUNDARY WILL RESULT IN A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF SOUTH-CENTRAL KENTUCKY THROUGH TUESDAY EVENING. KYZ064>067-073>078-081-082-052100- /O.CON.KLMK.FF.A.0003.000000T0000Z-110907T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1124 AM EDT MON SEP 5 2011 /1024 AM CDT MON SEP 5 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL KENTUCKY...INCLUDING THE FOLLOWING COUNTIES...ADAIR KY...ALLEN KY...BARREN KY...CASEY KY...CLINTON KY...CUMBERLAND KY...GREEN KY...LINCOLN KY...METCALFE KY... MONROE KY...RUSSELL KY AND TAYLOR KY. * THROUGH TUESDAY EVENING * WIDESPREAD RAINFALL IS EXPECTED TO CONTINUE THROUGH TUESDAY EVENING AS THE REMNANTS OF TROPICAL DEPRESSION LEE AND A SLOW MOVING COLD FRONT PUSH THROUGH THE REGION. RAINFALL WILL BE MODERATE TO HEAVY AT TIMES THROUGH TUESDAY EVENING. A TOTAL OF TWO TO FOUR INCHES OF RAINFALL CAN BE EXPECTED THROUGH THE PERIOD...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THIS AMOUNT OF RAINFALL COMBINED WITH THE HEAVY RAINFALL THAT FELL ON SUNDAY AFTERNOON...WILL LIKELY RESULT IN RISES ON AREA CREEKS AND STREAMS WHICH COULD RESULT IN FLASH FLOODING. IF YOU LIVE IN A FLOOD PRONE AREA...KEEP AN EYE ON WATER LEVELS AND BE PREPARED TO MOVE IF FLOODING BEGINS TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MJ/AMS
478 WGUS63 KLMK 051934 FFALMK FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 334 PM EDT MON SEP 5 2011 ...REMNANTS OF TROPICAL DEPRESSION LEE WILL BRING A THREAT OF FLASH FLOODING TO PORTIONS OF SOUTH-CENTRAL KENTUCKY... .THE LATEST FORECASTS SUGGEST THAT THE REMNANTS OF TROPICAL DEPRESSION LEE WILL MOVE NORTHEASTWARD INTO THE SOUTHERN APPALACHIAN MOUNTAINS BY LATE TUESDAY. THE DEEP MOISTURE ASSOCIATED WITH THE REMNANTS OF LEE WILL CONTINUE TO SURGE NORTHEAST AHEAD OF THIS SYSTEM RESULTING IN A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF SOUTH-CENTRAL KENTUCKY THROUGH TUESDAY EVENING. KYZ064-065-073-074-052045- /O.CAN.KLMK.FF.A.0003.000000T0000Z-110907T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREEN KY-TAYLOR KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...GREENSBURG...CAMPBELLSVILLE... SCOTTSVILLE...GLASGOW 334 PM EDT MON SEP 5 2011 /234 PM CDT MON SEP 5 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KENTUCKY HAS BEEN CANCELLED. DRIER AIR SURGING IN FROM THE NORTH HAS LIMITED RAINFALL COVERAGE AND AMOUNTS TODAY OVER GREEN...TAYLOR...ALLEN...AND BARREN COUNTIES. ALTHOUGH MORE RAINFALL IS EXPECTED TONIGHT...OVERALL RAINFALL TOTALS THROUGH TUESDAY EVENING WILL BE LESS THAN ORIGINALLY ANTICIPATED. THUS FLASH FLOODING WILL NO LONGER BE A THREAT IN THESE COUNTIES. $$ KYZ066-067-075>078-081-082-060345- /O.CON.KLMK.FF.A.0003.000000T0000Z-110907T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LIBERTY...STANFORD...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 334 PM EDT MON SEP 5 2011 /234 PM CDT MON SEP 5 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL KENTUCKY...INCLUDING THE FOLLOWING COUNTIES...ADAIR KY...CASEY KY...CLINTON KY...CUMBERLAND KY... LINCOLN KY...METCALFE KY...MONROE KY AND RUSSELL KY. * THROUGH TUESDAY EVENING * WIDESPREAD RAINFALL IS EXPECTED TO CONTINUE THROUGH TUESDAY EVENING AS THE REMNANTS OF TROPICAL DEPRESSION LEE PUSH THROUGH THE REGION. BETWEEN A HALF INCH AND ONE INCH OF RAIN HAD FALLEN TODAY AS OF 4 PM EDT...3 PM CDT. RAINFALL WILL BE MODERATE TO HEAVY AT TIMES TONIGHT THROUGH TUESDAY EVENING. AN ADDITIONAL TWO TO THREE INCHES OF RAINFALL CAN BE EXPECTED THROUGH THE PERIOD...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THIS AMOUNT OF RAINFALL WILL LIKELY RESULT IN RISES ON AREA CREEKS AND STREAMS WHICH COULD RESULT IN FLASH FLOODING. IF YOU LIVE IN A FLOOD PRONE AREA...KEEP AN EYE ON WATER LEVELS AND BE PREPARED TO MOVE IF FLOODING BEGINS TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AMS
108 WGUS63 KLMK 060038 FFALMK FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 838 PM EDT MON SEP 5 2011 ...FLASH FLOOD WATCH IS CANCELLED... KYZ066-067-075>078-081-082-060145- /O.CAN.KLMK.FF.A.0003.000000T0000Z-110907T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LIBERTY...STANFORD...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 838 PM EDT MON SEP 5 2011 /738 PM CDT MON SEP 5 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KENTUCKY HAS BEEN CANCELLED. THOUGH ONE TO TWO INCHES OF RAINFALL IS STILL FORECAST THROUGH TUESDAY OVER THE LAKE CUMBERLAND REGION OF SOUTH CENTRAL KENTUCKY...THE RAIN WILL FALL AT A STEADY ENOUGH CLIP TO REDUCE THE THREAT FOR FLASH FLOODING. $$ RJS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood watch went out at Sep 5, 2:46 AM CDT, 12 minutes earlier.
Area forecast discussion, Sep 5, 2:46 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 AM EDT MON SEP 5 2011
.SHORT TERM (TODAY AND TONIGHT)...
...HEAVY RAINS POSSIBLE TODAY AND TONIGHT ACROSS THE SOUTHEASTERN
SECTIONS OF THE LOUISVILLE FORECAST AREA...
MORNING SATELLITE AND RADAR IMAGERY SHOW CLOUDY SKIES WITH
WIDESPREAD RAINFALL OCCURING OVER MUCH OF THE FORECAST
AREA...MAINLY IN KENTUCKY. WHILE THE RADAR RETURNS ARE NOT OVERLY
STRONG...40-45 DBZ...THESE ARE EFFICIENT RAIN PRODUCING SHOWERS THAT
ARE DROPPING AROUND AN INCH OF RAIN IN AN HOUR. SFC FRONTAL
BOUNDARY IS LOCATED FROM NEAR BOWLING GREEN TO NEAR FRANKFORT AND
HAS BEEN MOVING SLOWLY SOUTHEASTWARD. GIVEN THAT THE MID-UPPER
LEVEL FLOW IS VIRTUALLY PARALLEL TO THE FRONTAL BOUNDARY...THE FRONT
IS PROBABLY NOT GOING TO MOVE ALL THAT MUCH TODAY...ESPECIALLY AS
THE REMNANTS OF T.D. LEE MOVE NORTHEASTWARD ALONG THE VERY STRONG
BAROCLINIC BOUNDARY.
THE SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT FOR THE NEXT 24
HOURS OF THE FORECAST. UNSEASONABLY STRONG MID-LEVEL TROUGH IS
DIGGING THROUGH THE MIDWEST THIS MORNING AND IS VERY IMPRESSIVE ON
THE WATER VAPOR LOOPS. CONSENSUS OF THE MODEL DATA SUGGESTS THAT
THIS WAVE WILL CONTINUE TO MOVE SOUTHEAST TODAY AND PUSH THE SURFACE
FRONTAL BOUNDARY A BIT MORE TO THE EAST. AS THIS OCCURS...COPIOUS
AMOUNTS OF MOISTURE WILL STREAM NORTHEASTWARD COURTESY OF TROPICAL
DEPRESSION LEE. WHILE MUCH OF THE REGION WILL SEE RAIN EARLY THIS
MORNING...SOME DRYING IS EXPECTED ACROSS THE NORTHWESTERN HALF OF
THE FORECAST AREA TODAY AS THE DRIER AIR MOVES IN FROM THE NORTHWEST
AND THE BAROCLINIC BOUNDARY SHUNTS OFF TO THE EAST.
GIVEN THIS SETUP...THE FORECAST WILL CONTAIN A FAIRLY STRONG
GRADIENT OF POPS FROM THE NW TO THE SE. FEEL THAT BEST CHANCES OF
RAIN TODAY WILL BE ACROSS OUR SOUTHEASTERN SECTIONS WHERE WE WILL
CONTINUE THE HIGH POPS. LESSER CHANCES OF RAIN LOOK INCREASINGLY
LIKELY MAINLY NORTH OF THE WESTERN KY AND BLUEGRASS PARKWAYS. GIVEN
THE RICH MOISTURE AND RAINFALL AMOUNTS OF 1-3 INCHES ACROSS OUR
SOUTHEAST SECTIONS...HAVE COORDINATED WITH WFO JKL AND OHX AND WILL
BE PLACING THOSE REGIONS IN A FLASH FLOOD WATCH WITH THIS PACKAGE.
THIS WATCH WILL EXTEND INTO THE LONG TERM PERIOD. TEMPERATURES
TODAY WILL BE KEPT DOWN BY EXCESSIVE CLOUDS AND PRECIPITATION.
CONSENSUS MODEL DATA SUGGESTS HIGHS IN THE LOWER 70S...THOUGH I
WOULD NOT BE SURPRISED TO SEE SOME UPPER 60S FOR HIGHS IN THE
EAST/SOUTHEAST SECTIONS.
FOR TONIGHT...SHOULD SEE A BIT MORE CLEARING OF SKIES IN THE
NORTHWEST SECTIONS...BUT A STRONG GRADIENT OF CLOUDS AND POPS SEEM
VERY LIKELY FOR TONIGHT. WILL CONTINUE VERY HIGH POPS OVER THE FAR
EAST AND SOUTHEASTERN SECTIONS AS MORE MOISTURE WILL BE PULLED UP
FROM THE SOUTH AND AS THE REMNANTS OF TROPICAL DEPRESSION LEE GET
CLOSER TO THE AREA. LOWS TONIGHT WILL BE IN THE LOWER 50S IN THE
NORTH AND NORTHWEST SECTIONS WITH LOWER-MID 50S ELSEWHERE. IF SOME
CLEARING CAN NOSE INTO OUR SOUTHERN INDIANA LOCATIONS...SOME UPPER
40S MAY BE POSSIBLE FOR TONIGHT.
.LONG TERM (TUESDAY - SUNDAY)...
TUESDAY-WEDNESDAY...
REMNANTS OF TROPICAL STORM LEE WILL SLOWLY MOVE NORTHWARD FROM THE
GULF STATES INTO CENTRAL-EASTERN KY FROM TUESDAY THROUGH WEDNESDAY
NIGHT. MODELS CONTINUE TO SLIDE A LITTLE EASTWARD WITH THE UPPER LOW
POSITION AND THE PRECIP ASSOCIATED WITH LEE. THE NAM IS THE LEAST
CONSISTENT AND FURTHER EAST THAN THE GFS/GEM...WITH THE EURO SLOWEST
AND FURTHEST WEST. WILL CONTINUE THE HIGH CHC/LOW LIKELY POPS FOR
OUR EASTERN CWA WHICH LOOKS LIKE THE BEST AREAS TO RECEIVE MUCH
NEEDED RAINFALL...PERHAPS SOME AREAS SEEING ADDITIONAL TWO OR MORE
INCHES OF RAIN SUCH AS THE LAKE CUMBERLAND REGION AND OUR FAR ERN
BLUEGRASS COUNTIES. BECAUSE OF THIS MUCH ADDED RAIN...THE FLASH
FLOOD WATCH WILL BE IN EFFECT THROUGH TUESDAY EVENING. WILL GO WITH
MUCH LOWER POPS OVER THE WRN/NWRN CWA AS A SHARP CUTOFF TO THE
PRECIP IS EXPECTED SOMEWHERE NEAR OUR WRN/NWRN CWA. WILL KEEP
CONDITIONS MOSTLY CLOUDY/OVERCAST OVER THE ERN CWA AND WILL LOWER
HIGH TEMPS TUES-WED FOR THESE AREAS. TEMPS IN THE 60S OVER THE
CLOUDY/PRECIP AREAS WILL BE THE RULE WITH LOW 70 DEGREE TEMPS
OTHERWISE. COOL LOWS IN THE 50S CAN BE EXPECTED.
THURSDAY-SUNDAY...
THE MEDIUM RANGE MODELS CONTINUE TO HALT THE PROGRESSION OF THE
UPPER LOW ASSOCIATED WITH LEE AS AN UPPER TROUGH DIVES SE OVER THE
UPPER NEW ENGLAND STATES. BECAUSE OF THIS...THE UPPER LOW OVERHEAD
WILL BROADEN AND EVEN RETROGRADE FROM THURSDAY ON. THE GFS HAS THE
FURTHEST WESTWARD PROGRESSION WITH THE EURO AND GEM MORE IN LINE
WITH EACH OTHER. EITHER WAY...THE UPPER LOW WILL KEEP CLOUDS AROUND
AS WELL AS DAILY CHANCES OF PRECIP. ANY PRECIPITATION THAT OCCURS
WOULD BE MORE SCATTERED IN NATURE...MORE DIURNAL IN NATURE AND
LIKELY HAVING A NORTHERN CWA BIAS BASED ON THE MODEL QPF TRENDS.
MOSTLY RAIN SHOWERS ARE EXPECTED BUT A FEW LOW-TOPPED THUNDERSTORMS
MAY RESULT. WILL KEEP POPS IN THE SLIGHT-LOW CHC CATEGORY WITH
ISOLATED-SCATTERED SHOWERS/MAYBE STORMS EXPECTED. WITH ANY BREAKS IN
THE CLOUDS AND POCKETS OF INSTABILITY...A FEW SHOWERS OR EVEN STORMS
COULD RESULT IN SOME WEAK ROTATION GIVEN THAT THIS IS A REMNANT
TROPICAL SYSTEM. WITH ALL TROPICAL SYSTEMS WE CAN NOT RULE OUT THE
POSSIBILITY OF VERY ISOLATED ROTATING CELLS THRS AND FRI...BUT
OVERALL NO SEVERE WEATHER IS EXPECTED.
FOR THURSDAY AND FRIDAY...THE UPPER LOW WILL STILL MOSTLY BE
OVERHEAD SO WILL KEEP SKIES PARTLY CLOUDY AT LEAST WITH A FEW MORE
BREAKS EXPECTED. TEMPS WILL BE TRICKY AS SOME AREAS COULD HEAT UP TO
NEAR 80 UNDER MOSTLY SUNNY SKIES IF ENOUGH BREAKS OCCUR.
OTHERWISE...MAY LOWER OVERALL HIGHS AT LEAST THURSDAY AND PERHAPS
FRIDAY. SLIGHTLY WARMER TEMPS AROUND 80 AND PERHAPS WARMER SHOULD
RESULT OVER THE WEEKEND. COOLISH LOWS IN THE UPPER 50S/LOW 60S CAN
BE EXPECTED.
&&
.AVIATION (06Z TAF ISSUANCE)...
LATEST RADAR IMAGERY SHOWING SFC FRONTAL BOUNDARY LOCATED FROM NEAR
KBWG NORTHEAST TO NEAR KFFT. CONVECTION HAS INCREASED LOCALLY ALONG
THE FRONTAL INTERFACE...WITH THE STRONGEST CELL IN THE VCNTY OF
KBWG. THIS FRONTAL BOUNDARY SHOULD CONTINUE TO MOVE SLOWLY ACROSS
THE REGION TONIGHT. STRONG SOUTHWESTERLY FLOW ALOFT WILL PREVENT
THE FRONT FROM MOVING TOO SWIFTLY EVEN THOUGH A FAIRLY STRONG
SHORTWAVE IS DIGGING IN THROUGH THE UPPER MIDWEST.
FOR THE NEXT FEW HOURS WE EXPECT IFR CONDITIONS AT KBWG AS THE
FRONTAL BOUNDARY AND ASSOCIATED CONVECTION MOVE THROUGH THE REGION.
SFC WINDS WILL BE OUT OF THE SOUTH...BUT SHOULD QUICKLY SHIFT TO THE
NORTHWEST AROUND 05/08Z. AS THE FRONT GOES THROUGH...PRECIPITATION
SHOULD ALSO DIMINISH AS WELL...BUT EXPECT MVFR VSBY UNTIL AFTER
SUNRISE.
AT KSDF...FRONTAL BOUNDARY IS ALREADY THROUGH THE TERMINAL...SO THE
OVERNIGHT PERIOD LOOKS PRETTY DRY AT THE MOVEMENT. SFC WINDS WILL
REMAIN OUT OF THE NORTH TO NORTHWEST AND THEN GRADUALLY SHIFT TO THE
NORTHEAST AFTER SUNRISE. CIGS WILL REMAIN IN THE LOW END OF THE
MVFR RANGE...AND MAY DROP INTO THE IFR RANGE AT TIMES. CIGS SHOULD
REALLY IMPROVE BY MID MORNING AS DRIER AIR PUNCHES IN FROM THE
NORTHWEST.
FOR KLEX...FRONTAL BOUNDARY IS STILL WEST OF THE TERMINAL WITH AN
AREA OF CONVECTION LOCATED JUST WEST/SOUTHWEST OF KFFT. CIGS/VSBYS
WILL LIKELY REMAIN IN THE LOW END OF THE MVFR RANGE OVERNIGHT...AND
MAY DROP TO IFR AT TIMES BETWEEN 05/08Z AND 05/12Z. CONDITIONS
SHOULD START TO IMPROVE A BIT AFTER 05/12Z. SFC WINDS WILL REMAIN
LIGHT OUT OF THE SOUTHWEST OVERNIGHT...AND THEN SHIFT TO THE
NORTHWEST LATER THIS MORNING.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR KYZ064>067-073>078-
081-082.
IN...NONE.
&&
SHORT TERM........MJ
LONG TERM.........AL
AVIATION..........MJHazardous weather outlook, Sep 4, 2:52 PM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT SUN SEP 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-052000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 352 PM EDT SUN SEP 4 2011 /252 PM CDT SUN SEP 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THIS FRONT WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING HOURS. A FEW OF THE STRONGEST STORMS HAVE PRODUCED DAMAGING WINDS THIS AFTERNOON. THE THREAT FOR STRONG TO MARGINALLY SEVERE WINDS WILL CONTINUE THROUGH THIS EVENING. IN ADDITION...LOCALLY HEAVY RAIN WILL BE LIKELY THIS EVENING THROUGH MONDAY MORNING...WITH SIGNIFICANT PONDING OF WATER OR MINOR FLOODING OF LOW LYING AREAS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE TENNESSEE AND LOWER OHIO VALLEYS ON TUESDAY THROUGH MUCH OF THE REST OF THE COMING WORK WEEK. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN TO THE NATIONAL WEATHER SERVICE ANY REPORTS OF STRONG WINDS THIS EVENING...AND ANY LOCAL FLOOD CONCERNS TONIGHT THROUGH MONDAY MORNING. AMS/13
Nearby
Flash Flood Watches in Kentucky, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.